MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 2 R; KNEE TIBIAL TRAY CMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 2 R; KNEE TIBIAL TRAY CMENTED
Catalog Number 02.07.1202R
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 03/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
At about 3 years and 2 months from the primary, the patient came in reporting pain due to a loose tibial component.The cause of the loose tibial component is unknown.The surgeon revised the tibial tray, insert, and femur to competitor components.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 12 march 2024.Lot 2005035: (b)(4) items manufactured and released on 10-sept-2020.Expiration date: 2025-09-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Investigation performed by r&d project manager.Revision surgery of a gmk sphere implant after 3 years from primary due to tibia loosening.From investigation based on the pictures of the removed components, no residual cement can be noted on the distal surface of tibial baseplate.Residual cement still adherent to the component is visible on the internal surface of the femoral implant.Poor interdigitation between cement and implant can be related to multiple factors, most likely not implant related (such as cementation process, temperature, time, presence of fluids on the surfaces of cement interface).Absence of cement is not an evidence of a faulty device.There is no evidence to suspect that the event is related to a faulty device.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 2 R
Common Device Name
KNEE TIBIAL TRAY CMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19069663
Report Number3005180920-2024-00181
Device Sequence Number6900743
Product Code JWH
UDI-Device Identifier07630030819872
UDI-Public07630030819872
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02.07.1202R
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Initial Report FDA Received Date04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown